<- Home <- Arhive <- Vol. 25, Issue 2, June 2017



Rom J Leg Med25(2)193-195(2017)
DOI:10.4323/rjlm.2017.193
© Romanian Society of Legal Medicine


Flunitrazepam in stomach contents may be a good indicator of its massive ingestion

H. Kinoshita, N. Tanaka, A. Takakura, M. Kumihashi, M. Jamal, A. Ito, K. Tsutsui, S. Kimura, S. Matsubara, K. Ameno


Abstract: A fatal case involving flunitrazepam with ethanol ingestion is presented. Quantitative toxicological analysis revealed that the concentrations of 7-aminoflunitrazepam (a metabolite of flunitrazepam) and ethanol in a femoral blood sample were 0.175 μg/mL and 0.67 mg/mL, respectively. High concentration of flunitrazepam (24.3 μg/mL) was detected from the stomach contents, and 10.9 mg of flunitrazepam remained in the stomach in total. We concluded that the cause of death was due to massive drug ingestion. A large amount of flunitrazepam in the stomach contents may be a good indicator for massive ingestion because flunitrazepam is rapidly metabolized to its 7-amino metabolite and its bioconversion by bacteria also continues to occur, even in the postmortem period.
Keywords: flunitrazepam, poisoning, stomach contents, massive ingestion.



Full Text in PDF
© 2008-2017 Romanian Society of Legal Medicine. All rights reserved
created by cooz.ro